|Testosterone & hiv combo therapy
May 6, 1999
I am on self injections of testosterone (200ml) twice a month. I am also on combivar, viramune, viracept & fortivase. My problem is even with the bi-weekly injections I am still extremely tired. I go to bed about 11pm and can't seem to get out of bed til noon, then back in bed for a nap around 3. I have been checked for anemia so that is not a problem. Any suggestions on what I can do or look for would be greatly appreciated.
Response from Mr. Molaghan
Hello Since you are not anemic, then it's important to look for other sources of your fatigue. You may need a higher dose of testosterone, depending upon the level of hypogonadism you have. Many patients require higher doses than 200 mg. (which is considered physiologic replacement). Injectable testosterone usually peeks in about 7-10 days, and many people feel a " slump" in the energy level. Have uyou ever tried the testosterone patch? It delivers more constant levels of testosterone than the injection. What is your viral load and CD4 count? Is your current antiretroviral regimen effective? Are you eating well? Also, clinical depression can cause profound fatigue. Have you been evaluated for adrenal insufficiency? These are some of the points to bring to your next doctor's appointment. Let us know how things turn out.
Central fatigue and HIV
Too screwed up to tell.........
- Swollen Lymph Nodes Could I Have Acute HIV Infection
- Itchy Skin After Eating Sperm Sign Of HIV AIDS
- Muscle Ache After Unprotected Sex Without Ejaculation Sign Of HIV AIDS
- Can You Get Warts With Gonorrhea?
- Does Hep C Cause High Blood Pressure?
- How Long Does It Take For The Results Of A Hepatitis B Test?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.